Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 280, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2006, 4:56 PM EDT for Bradley County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2006, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 23, 2006, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:10 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 23, 3:10 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT FRI JUN 23 2006 .SHORT TERM (TONIGHT AND SATURDAY)...AIR MASS OVER THE MRX CWA HAS DESTABILIZED AND SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA. EXPECT STORMS TO BECOME SOMEWHAT WIDESPREAD THROUGH THE LATE AFTERNOON/EARLY EVENING. SOME OF THESE STORMS ARE EXPECTED TO REACH STRONG TO SEVERE LEVELS. THE CONVECTION DOES HAVE A STRONG THERMALLY DRIVEN ELEMENT AND SHOULD WEAKEN WITH SUNSET. A STALLED FRONTAL BOUNDARY TO OUR NORTH WILL SLOWLY SETTLE SOUTHWARD OVERNIGHT CONTINUING A CHANCE OF THUNDERSTORMS LATE TONIGHT INTO SATURDAY. ADDITIONALLY..THERMALLY ENHANCED CONVECTION EXPECTED SATURDAY AFTERNOON. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...THIS WEAK COLD FRONT WILL BECOME QUASI-STATIONARY AROUND THE MOUNTAINS THROUGH EARLY NEXT WEEK...AND WILL HELP TO GENERATE SCATTERED CONVECTION EACH DAY... ESPECIALLY IN THE MOUNTAINS AND DURING THE AFTERNOON AND EVENING HOURS. A TROPICAL WAVE NEAR THE BAHAMAS IS PROGGED TO MOVE WEST- NORTHWEST INTO THE SOUTHEAST U.S. BY THIS WEEKEND...WHICH MAY BRING SOME ADDITIONAL MOISTURE ACROSS THE CAROLINAS AND THE MOUNTAINS BY SUNDAY AND MONDAY. LATEST GFS MODEL RUN INDICATES THAT A LONG WAVE UPPER-LEVEL TROUGH WILL DEEPEN OVER THE OHIO RIVER VALLEY BY WEDNESDAY...WHICH MAY PUSH THIS STATIONARY FRONT OUT OF THE FORECAST AREA. HOWEVER...WILL CONTINUE WITH LOW CHANCE POPS FOR THE LATTER PART OF NEXT WEEK...SINCE THIS UPPER TROUGH IS PROGGED TO PERSIST OVER THE EASTERN HALF OF THE NATION THROUGHOUT THE WEEK. AS FOR TEMPS...WILL CONTINUE WITH MOSTLY A PERSISTENCE FORECAST THROUGH THE EXTENDED...BUT WITH A SMALLER DIURNAL RANGE DUE TO A MORE HUMID AIRMASS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 89 69 86 / 40 40 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 86 67 83 / 50 40 40 40 OAK RIDGE, TN 69 86 67 83 / 50 40 40 40 TRI CITIES AIRPORT, TN 66 83 64 81 / 50 50 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
Hazardous weather outlook, Jun 23, 3:35 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EDT FRI JUN 23 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 235 AM CDT FRI JUN 23 2006 /335 AM EDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN CUMBERLAND PLATEAU AND EXTREME SOUTHWEST VIRGINIA EARLY THIS MORNING...AND A FEW OF THESE STORMS COULD BE STRONG ENOUGH TO BLOW DOWN A FEW TREES OR PRODUCE SMALL HAIL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jun 23, 2:35 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SMOKEY JUNCTION 36.29N 84.37W
06/23/2006 SCOTT TN LAW ENFORCEMENT
COUPLE TREES DOWN.
&&Local storm report, Jun 23, 3:15 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
06/23/2006 RHEA TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&Local storm report, Jun 23, 4:16 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG LAKE CITY 36.22N 84.16W
06/23/2006 ANDERSON TN LAW ENFORCEMENT
FEW TREES DOWN.
&&Local storm report, Jun 23, 4:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/23/2006 HAMILTON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTYWIDE.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 56 min |
| Jun 23, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 60 min |
| Jun 23, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 62 min |
| Jun 23, 2:53 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 52 min |
| Jun 23, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 41 min |
| Jun 23, 3:09 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 36 min |
| Jun 23, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 38 min |
| Jun 23, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 29 min |
| Jun 23, 4:01 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 44 min |
| Jun 23, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| Jun 23, 4:22 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 38 min |
| Jun 23, 5:16 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 44 min |
| Jun 23, 5:20 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 40 min |
| Jun 23, 5:41 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 64 min |
| Jun 23, 3:04 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.